Research Article | Open Access
Włodzimierz Łenski, Bogdan Szal, "Pointwise Approximation of Functions from by Linear Operators of Their Fourier Series", Journal of Function Spaces, vol. 2012, Article ID 930967, 16 pages, 2012. https://doi.org/10.1155/2012/930967
Pointwise Approximation of Functions from by Linear Operators of Their Fourier Series
We show the results, corresponding to theorem of Lal (2009), on the rate of pointwise approximation of functions from the pointwise integral Lipschitz classes by matrix summability means of their Fourier series as well as the theorems on norm approximations.
Let be the class of all -periodic real-valued functions integrable in the Lebesgue sense with th power over with the norm and consider the trigonometric Fourier series and conjugate one with the partial sums and , respectively. We know that if , then where with exists for almost all [1, Th. (3.1)IV].
Let be an infinite lower triangular matrix of real numbers such that and let the transformationsof and be given by respectively. Denote, for ,
We define two classes of sequences (see ).
A sequence of nonnegative numbers tending to zero is called the Rest Bounded Variation Sequence, or briefly , if it has the property for all natural numbers , where is a constant depending only on .
A sequence of nonnegative numbers will be called the Head Bounded Variation Sequence, or briefly , if it has the property for all natural numbers , or only for all if the sequence has only finite nonzero terms and the last nonzero terms is .
Now, we define another class of sequences.
Followed by Leindler , a sequence of nonnegative numbers tending to zero is called the Mean Rest Bounded Variation Sequence, or briefly , if it has the property for all natural numbers , where is a constant depending only on .
Analogously, a sequence of nonnegative numbers will be called the Mean Head Bounded Variation Sequence, or briefly , if it has the property for all positive integer , where the sequence has only finite nonzero terms and the last nonzero term is and where is a constant depending only on .
It is clear that (see )
Consequently, we assume that the sequence is bounded, that is, that there exists a constant such that holds for all , where denotes the sequence of constants appearing in the inequalities (1.12) or (1.13) for the sequences .
Now, we can give the conditions to be used later on. We assume that, for all and , where is the same as above, hold if belong to or , for , respectively.
As a measure of approximation of functions by the above means, we use the generalized pointwise moduli of continuity of in the space defined for by the formulas where It is clear that, for , It is easily seen that and are the classical pointwise moduli of continuity.
The deviation with special form of matrix was estimated in the norm of by Lal [5, Theorem 2, page 347] as follows.
Theorem A. If then where is a nonnegative and nonincreasing sequence, and the function of modulus of continuity type will be defined in the next section.
In our theorems, we will consider the pointwise deviations , with the matrix whose rows belong to the classes of sequences and . Consequently, we also give some results on norm approximation.
We will write if there exists a positive constant , sometimes depending on some parameters, such that .
2. Statement of the Results
Let us define, for a fixed , a function (or ) of modulus of continuity type on the interval , that is, a nondecreasing continuous function having the following properties: for any . It is easy to conclude that the function nondecreases in . Let where , and are also the functions of modulus of continuity type. It is clear that, for ,
Now, we can formulate our main results on the degrees of pointwise summability.
Theorem 2.1. Let with . If is such that , where , then for considered .
Theorem 2.2. Let with . If is such that , where , then for considered .
Theorem 2.3. Let with . If is such that , where , then for considered .
Theorem 2.4. Let with . If is such that , where , then for considered .
Theorem 2.5. Let , and holds with when or with when . If is such that , where , then for considered such that exists.
Theorem 2.6. Let , and (2.8) holds with when or with when . If and , where , then for considered such that exists.
Consequently, we formulate the results on norm approximation.
Theorem 2.7. Let with is such that , where , then
Theorem 2.8. Let with is such that , where , then
Theorem 2.9. Let with is such that , where , then
Theorem 2.10. Let with is such that , where , then
Theorem 2.11. Let , and holds with . If and , where , then
Theorem 2.12. Let , and (2.15) holds with . If is such that , where , then
Remark 2.13. In the case , we can suppose that the expression nondecreases in instead of the assumption .
Remark 2.14. Under additional assumptions , and , the degree of approximation in Theorem 2.1 is following . The same degree of approximation we obtain in Theorem 2.2 under the assumption . In case of the remaining theorems, we can use the same remarks.
Remark 2.15. If we consider the classical modulus of continuity of the function instead of the modulus , then the condition holds for every function and thus . The same remark for conjugate functions holds too.
Remark 2.16. Our theorems will be also true if we consider function from with the following norm:
Remark 2.17. We can observe that, taking , we obtain the mean considered by Lal , and if is monotonic with respect to , then . Therefore, if is a nonincreasing sequence such that , then, from Theorem 2.1, we obtain the corrected form of the result of Lal  (i.e., with condition instead of (1.22)).
3. Auxiliary Results
We begin this section by some notations following Zygmund .
It is clear that where Hence, where Now, we formulate some estimates for the conjugate Dirichlet kernel.
Lemma 3.1 (see ). If , then and, for any real , we have
Lemma 3.3 (see ). If , then and if , then for , where .
4. Proofs of the Results
4.1. Proof of Theorem 2.1
Collecting these estimates, we obtain the desired result.
4.2. Proof of Theorem 2.2
The proof is the same as the proof of Theorem 2.1, the only difference is that, in place of , we have to write the quantity for which we suppose the same order.
4.3. Proof of Theorem 2.3
We start with the obvious relations By the Hölder inequality and Lemma 3.1, we have for .
Using Lemma 3.3 and the Hölder inequality , we get Since , we have and our proof is complete.
4.4. Proof of Theorem 2.4
The proof is the same as the proof of Theorem 2.3, the only difference is that, in place of , we have to write the quantity for which we suppose the same order.
4.5. Proof of Theorem 2.5
We start with the obvious relations Lemma 3.1 gives If and , then, by the Hölder inequality , or if , then Therefore, using (2.8), we have The same estimation as in the proof of Theorem 2.3 gives Collecting these estimates, we obtain the desired result.
4.6. Proof of Theorem 2.6
The proofs are similar to these above. We have only to use the generalized Minkowski inequality.
For example, in case of Theorem 2.7, we get
This completes the proof of Theorem 2.7.
- A. Zygmund, Trigonometric Series, Cambridge University Press, Cambridge, UK, 2002.
- L. Leindler, “On the degree of approximation of continuous functions,” Acta Mathematica Hungarica, vol. 104, no. 1-2, pp. 105–113, 2004.
- L. Leindler, “Integrability conditions pertaining to Orlicz space,” Journal of Inequalities in Pure and Applied Mathematics, vol. 8, no. 2, article 38, 6 pages, 2007.
- B. Szal, “A note on the uniform convergence and boundedness of a generalized class of sine series,” Commentationes Mathematicae, vol. 48, no. 1, pp. 85–94, 2008.
- S. Lal, “Approximation of functions belonging to the generalized Lipschitz class by C1 Np summability method of Fourier series,” Applied Mathematics and Computation, vol. 209, no. 2, pp. 346–350, 2009.
- W. Łenski and B. Szal, “On the approximation of functions by matrix means in the generalized Hölder metric,” in Function Spaces VIII, vol. 79 of Banach Center Publications, pp. 119–129, 2008.
- W. Łenski and B. Szal, “Approximation of functions from by linear operators of conjugate Fourier series ,” in Function Spaces IX, vol. 92 of Banach Center Publications, pp. 237–247, 2011.
Copyright © 2012 Włodzimierz Łenski and Bogdan Szal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.